Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
First of all, from what you have posted, I do not believe you are having a stroke.
As a person who has been suffering with Migraines for over 30 years, I can tell you without a doubt that, yes, migraines cause eye pain just like you are experiencing. This is what happens to me very frequently.
The twitching of your eye that you mentioned is most likely myokymia.
Myokymia is an involuntary, local twitching of a few muscle fibers in the body of a muscle. This twitching, if it occurs in a limb, is not strong enough to actually move a joint but can be felt and sometimes seen as an area of quivering. Myokymia commonly involves the eyelids and muscles around the orbit. It often appears and resolves for no apparent reason and has not been linked to any underlying significant pathology. What causes myokymia? Studies have shown that it is associated with anxiety, stress, lack of good sleep, high caffeine intake and the use of some drugs. The best way to treat myokymia is to get more sleep, decrease caffeine intake and decrease stress. The good news is that myokymia is not a sign of serious underlying pathology and often resolves on its own.
Here is an excellent article on this topic:
The fact that you are doing so much better today makes me very confidant that, indeed, what you have suffered from is a migraine.
Should you go to the ER now? From what you have posted, I do not think that is necessary. That being said, I am not there with you so that is a decision only you can make. Going to the ER would not hurt anything, other then you butt from sitting in the waiting room for hours on end :-)
Does this answer your question to your satisfaction?
I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. And please let me know if the rating system gives you any troubles. Thanks in advance, Dr. Rick